Wiped out with the caelyx carbo

I had my first caelyx/carbo combination on Friday and have been in bed mostly asleep until now!

It has floored me. Is this how it will be for the next 5? Maybe I had forgotten how awful the first few days can be after all my other mixes of chemo. The older I get I do wonder how much more of this battering I can take. Sorry ladies I am just having a moan I know you will understand. I had a good cry in the bath

washed my hair and am now wacked again........Love to you all Georgie xxxxxxxxxxxx

17 Replies

oldestnewest
  • Dear Georgie

    Have not had this combination as yet but remember the fatigue from chemo and wanted to send a virtual hug and hope that you have some better days soon. It's one down and you will get through it and hope you get good results.

    Love

    Madeline xx

  • Thank you very much xxxxx

  • Hello Georgie. My Mum is on 2nd line Caelyx. She has had four and she feels very tired indeed. But she started taking B6 and she thinks it's helping to boost her energy levels. Anything's worth a try and the oncologist's registrar prescribed it so you'd think it would be OK to take!! Good luck. Jane x

  • Thank you Janex

  • Hi Georgie. I've just finished the Caelyx/Carbo combination (with Avastin too). I think you learn to live with it - just becomes what your life is for a few months. Then it's over & you happily watch all the side effects disappear and pick up life where you left off.

    As to the tiredness, I found I was fine the day following chemo (except for a red face). The next day I was good but began a decline. The 3rd day, always my worst day: I felt terrible & knew that the best I'd manage was a day sitting on the sofa catching up on TV programmes I'd recorded (plus dozing). Day 4, I was a little better and could stay on my feet for a while, after which I'd read. I must say that since I was first diagnosed, I've caught up on a lot of books that were awaiting my attention. After day 4 was over, I improved every day. I think that knowing just what each day would bring, did help.

    Chin up, you can do it. It's a drag but it will improve. I'm now in remission (continuing Avastin) and I'm so pleased to be full of energy and enthusiasm. It will go faster than you think at the moment. Best wishes. Pauline

  • Thank you Pauline . Today I feel like I have broken the barrier and am better.

    I will just have to give in to it when it happens . What else can we do.......

    I am glad you are doing well and can stay on the Avastin as long as pos.

    Best wishes Georgie x

  • Hi Georgie, i used to get whacked halfway through the 3rd day and for the next few days thereafter. I have only had carbo/taxol though (so far). I think you've bjust got to go with it and if really tired, go to bed. Be good to yourself. Ann xo

  • Thank you Annex

  • It affects you exactly as has been said. Steriods the first few days help you and then it is down with a bump and then crawling up again at the other side. All we can do is go with it. Unfortunately there is no choice. Patx

  • Thank you for the reply Pat. Today I am out the other side thank goodness xx

  • Glad to hear this, but sorry to hear about the shock to the system all over again. Still, you've not got 6 sessions to face any more! After this first cycle, you'll have a better sense of the shape of the cycle for you and can plan things better for the next ones.

    Stay strongxxxx

  • Hi Georgie sorry you are feeling so rough, I too found this regime quite gruelling first 3 cycles coped, 4th cycle I felt unwell and had a very bad rash around bra area and mouth. I had an extra week before 5th cycle and they reduced dose by 20% last 2. So here I am 8 weeks since completion with NED scan and feeling a lot better. This was my 3rd round in 2 1/2 years so I have felt a bit like you have been feeling. I am 71 years young and when I am feeling OK I think as long as they keep offering I hope I can keep coping. Stay strong this too wil pass. Sending you a big cyber hug. Love Bridie xxx

  • Thank you so much xxxxxxxxxxx

  • Dear Georgie,so glad your feeling a bit better and able to face the day.It will be worth it ,in the long run. Sending you an energetic hug.x

  • xxxx thank you .

  • Sorry to hear that and I hope you continue to get more energy back. Thanks for posting as this regime has been mentioned as one I might be on in a few months and any info on what it might be like is useful.

  • I wish you well. There does seem to be lots of our ladies on this combo at the moment.

    xxxxxx

You may also like...